BIROn - Birkbeck Institutional Research Online

    Unemployment persistence: does the size of the shock matter?

    Bianchi, M. and Zoega, Gylfi (1998) Unemployment persistence: does the size of the shock matter? Journal of Applied Econometrics 13 (3), pp. 283-304. ISSN 0883-7252.

    Full text not available from this repository.

    Abstract

    One of the stylized facts of unemployment is that shifts in its mean rate between decades and half‐decades account for most of its variance. In this paper, we use a statistical analysis based on Markov switching regression models to identify the dates of infrequent changes in the mean of the unemployment rate series of fifteen countries. We find that in most countries, unemployment persistence is much reduced once the (infrequently) changing mean rate, induced by large shocks to unemployment, has been removed. We conclude that the observed persistence in unemployment appears to be consistent with multiple equilibria models and models with an endogeneous natural rate.

    Metadata

    Item Type: Article
    School: School of Business, Economics & Informatics > Economics, Mathematics and Statistics
    Depositing User: Sarah Hall
    Date Deposited: 01 Dec 2020 18:20
    Last Modified: 01 Dec 2020 18:20
    URI: https://eprints.bbk.ac.uk/id/eprint/41920

    Statistics

    Downloads
    Activity Overview
    0Downloads
    32Hits

    Additional statistics are available via IRStats2.

    Archive Staff Only (login required)

    Edit/View Item Edit/View Item